Here is the 80’S CANCER JAM OF THE DAY: (I couldn’t resist):)
I am officially almost 72 hours out from my first Taxol chemotherapy infusion, so I think it’s safe to give you a preliminary update. Here’s how it went down:
THURSDAY (INFUSION DAY)
Taxol infusion is a longer affair than AC (Adriamycin/Cytoxan), mainly because there is a much greater potential for immediate allergic reactions, and you have to be monitored more closely. Therefore, they drip the medication in very slowly over 3 hours or so. By the time all is said in done, you’ve spent 4 hours plus in your “chemo suite”, which is really a misnomer, because there is no minibar, mint on the pillow, or even HBO. I won’t really be recommending this on Trip Advisor, although, sadly, it’s better than some hotels I’ve stayed in. All in all, Thursday was leaps and bounds better than than AC, which is spawn of Satan. I had zero nausea and went about business pretty much as usual. I still let my hubby cook dinner; I have to use the cancer card sometimes!
Friday was a great day. I was a little tired, but I had been very restless the night before from being hopped up on steroids, and I couldn’t sleep past 5 am. I went in for my Neulasta shot, went to the acupuncturist, and took the kids to lunch and to do a little shopping. I made dinner and turned in early. I was sooo excited that this Taxol stuff was going to be a breeze.
And this is usually when the Gods look down on my self-satisfied smugness and let out a long, evil belly laugh. Let’s just say, Saturday they were really having a ball. I was ok when I woke up, but a steady ache had started to settle in my pelvis. Still, I managed to get out with the family for a few hours. By the time we came home, the ache was more like a pain and the fatigue was much worse. I just started to feel really “unwell”. I spent the rest of the afternoon in bed, trying to find a comfortable position, which is very difficult when angry Lilliputians are drilling wood screws in your hip bones and putting your ovaries in tiny vices.
I think a lot of my “crash” had to do with the steroids finally clearing my system, ending my artificially induced high.
Today is a better day. I’m still achy, but I am functioning. I will be off to the drug store later to buy some Claritin, which I have read on some cancer forums may ease bone and joint pain. I’ll let you know if it works.
Also, I am almost done putting together a post on supplements which have helped me tremendously with this journey. Stay tuned…